Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 67, NWS Memphis, TN

May 1, 2016Lawrence County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at May 1, 2016, 1:10 AM CDT for Lawrence County, Arkansas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 1, 2016, 1:10 AM CDT (06:10 UTC)
Expired
May 1, 2016, 1:45 AM CDT
In force
35 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Lawrence County, AR

The radar

The Memphis radar (KNQA), 133 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 6.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

396 
WUUS54 KMEG 010610
SVRMEG
ARC075-010645-
/O.NEW.KMEG.SV.W.0067.160501T0610Z-160501T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
110 AM CDT SUN MAY 1 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LAWRENCE COUNTY IN EASTERN ARKANSAS...

* UNTIL 145 AM CDT

* AT 109 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
  STRAWBERRY...OR 12 MILES SOUTHWEST OF LAKE CHARLES STATE PARK...
  MOVING NORTHEAST AT 40 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. 

* LOCATIONS IMPACTED INCLUDE...
  WALNUT RIDGE...HOXIE...BLACK ROCK...LAKE CHARLES STATE PARK...
  IMBODEN...COLLEGE CITY...PORTIA...STRAWBERRY...LYNN...ALICIA...
  MINTURN...ANNIEVILLE...SEDGWICK...SMITHVILLE...POWHATAN...STRANGERS
  HOME...CALVIN...EATON...CLOVER BEND AND DICUS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3605 9135 3621 9117 3617 9114 3615 9108
      3613 9109 3612 9107 3612 9106 3615 9106
      3615 9094 3601 9085 3599 9086 3598 9084
      3595 9086 3593 9086 3588 9105 3589 9136
TIME...MOT...LOC 0609Z 241DEG 36KT 3594 9130 

HAIL...1.00IN
WIND...<50MPH
 
$$
1 follow-up statement
371 
WWUS54 KMEG 010628
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
128 AM CDT SUN MAY 1 2016

ARC075-010645-
/O.CON.KMEG.SV.W.0067.000000T0000Z-160501T0645Z/
LAWRENCE AR-
128 AM CDT SUN MAY 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR SOUTHERN LAWRENCE COUNTY...

AT 128 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE CHARLES
STATE PARK...MOVING NORTHEAST AT 40 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
WALNUT RIDGE...HOXIE...COLLEGE CITY...PORTIA...ALICIA...MINTURN...
SEDGWICK...STRANGERS HOME...CALVIN...CLOVER BEND...DICUS...COFFMAN...
ARBOR GROVE AND LAURATOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3615 9094 3601 9085 3599 9086 3598 9084
      3595 9086 3593 9086 3588 9105 3590 9123
      3600 9123
TIME...MOT...LOC 0628Z 241DEG 36KT 3603 9111 

HAIL...1.00IN
WIND...<50MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 1, 12:05 AM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, May 1, 12:05 AM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1205 AM CDT SUN MAY 1 2016

.UPDATE...

UPDATED TO INCLUDE 06Z AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 759 PM CDT SAT APR 30 2016/

DISCUSSION...
UPDATE WILL BE OUT SHORTLY. CURRENTLY NO SHOWERS OR THUNDERSTORMS
ACROSS THE AREA. HOWEVER...THERE IS SEVERE WEATHER JUST TO THE
WEST. IT IS MOVING TOWARD NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL. THERE IS A CHANCE THAT THESE MAY BE
SEVERE...HOWEVER...CURRENT CONDITIONS INDICATE THE ATMOSPHERE IS
MORE STABLE OVER THE MID-SOUTH THAN CENTRAL ARKANSAS. WILL
CONTINUE TO MONITOR STORMS.

LOWERED POPS THIS EVENING FOR NORTH MISSISSIPPI AS NOT EXPECTING
ANYTHING TILL AFTER MIDNIGHT. AFTER MIDNIGHT IT IS POSSIBLE FOR
SOME STORMS TO DEVELOP.

ALSO THERE IS THE POSSIBILITY OF SOME PATCHY FOG OVERNIGHT IN SOME
AREAS...SO INCLUDED THAT IN MOST AREAS WITH THE EXCEPTION OF NORTH
MISSISSIPPI.

TLSJR

PREV DISCUSSION... /ISSUED 642 PM CDT SAT APR 30 2016/

UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION

PREV DISCUSSION... /ISSUED 256 PM CDT SAT APR 30 2016/

DISCUSSION...

CURRENT RADAR IMAGES SHOW AN AREA OF SHOWERS AND THUNDERSTORMS
STRETCHING FROM NEAR BATESVILLE AND OXFORD SOUTH TO THE GULF
COAST. MORE OF THESE SHOWERS AND THUNDERSTORMS WILL ROTATE INTO
NORTHEAST MISSISSIPPI THIS AFTERNOON. SOME OF THESE MAY BECOME
STRONG TO SEVERE.

MEANWHILE...A COLD FRONT STRETCHES ACROSS SOUTHWEST MISSOURI. THE
LATEST HRRR SHOWS SOME DEVELOPMENT ALONG THE FRONT THAT WILL MOVE
INTO NORTHEAST ARKANSAS AROUND 7 PM. SOME OF THESE STORMS COULD
ALSO BE STRONG TO SEVERE.

MODELS ARE HAVING A HARD TIME WITH THIS PATTERN AND DIFFERENCES
BEGIN ON HOW FAR THE FRONT WILL MOVE INTO THE MIDSOUTH. THE NAM
STALLS THE FRONT FROM PARIS TO MEMPHIS WHILE THE GFS STALLS IT
FURTHER SOUTH. WHEREVER THE FRONT STALLS...SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG THE FRONT BY THE AFTERNOON INTO
THE EVENING HOURS.

A SFC LOW WILL DEVELOP ALONG THE FRONT IN NORTHERN LOUISIANA AND
TRACK NORTHEASTWARD. THIS WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY.
HAVE BUMPED UP POPS TO LIKELY FROM MEMPHIS SOUTHWARD.

THE FRONT WILL BEGIN SHIFTING SOUTHWARD MONDAY NIGHT INTO TUESDAY.
COOLER AND DRIER AIR WILL FILTER INTO THE MIDSOUTH BEHIND THE
FRONT.

BEYOND TUESDAY...A LARGE UPPER TROF WILL SET UP OVER THE OHIO
VALLEY. THE TROF WILL EVENTUALLY EVOLVE INTO A CUT OFF INTO AN UPPER
LOW. AT THE SFC...HIGH PRESSURE WILL REMAIN OVER THE UPPER MIDWEST
WHICH WILL KEEP NORTHERLY WINDS OCCURRING ACROSS THE MIDSOUTH.
TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS RANGING FROM AROUND
70 TO THE MID 70S. BY SATURDAY...AN UPPER RIDGE WILL BEGIN
SHIFTING EASTWARD ALLOWING TEMPERATURES TO WARM UP BACK TO NORMAL.

KRM

&&

.AVIATION...
06Z TAF CYCLE

IFR AND POSSIBLY LIFR CONDITIONS CAN BE EXPECTED OVERNIGHT AT EACH OF
THE 4 TAFS SITES DUE TO DEVELOPING FOG AND LOW CEILINGS. HIGH
MOISTURE CONTENT NEAR THE SURFACE AND LIGHT WINDS HAS ALREADY
ALLOWED FOG TO DEVELOP IN THE EASTERN PORTIONS OF THE REGION BEFORE
INCREASED WIND SPEEDS CAUSED IT TO DISSIPATE. LOOK FOR FOG TO
REDEVELOP AS WINDS SUBSIDE. VISBYS WILL BEGIN TO IMPROVE TOMORROW
MORNING. A COLD FRONT WILL PUSH THROUGH THE REGION TOMORROW CAUSING
WINDS TO TURN FROM THE SOUTH TO THE NORTHWEST AT ALL SITES EXCEPT
KTUP.

JPM3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 30, 7:00 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
700 PM CDT SAT APR 30 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-020200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
700 PM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME NORTHWEST
TENNESSEE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

TLSJR

In the hours before

Special weather statement, Apr 30, 10:48 PM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1048 PM CDT SAT APR 30 2016

ARZ008-009-018-010430-
RANDOLPH AR-GREENE AR-CLAY AR-
1048 PM CDT SAT APR 30 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1130 PM CDT FOR...

EAST CENTRAL RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN GREENE COUNTY IN EASTERN ARKANSAS...
NORTHERN CLAY COUNTY IN EASTERN ARKANSAS...

AT 1048 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER WAS LOCATED NEAR BIGGERS...OR 9 MILES EAST OF POCAHONTAS...
MOVING NORTHEAST AT 30 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS
THUNDERSTORM.

PEOPLE IN EAST CENTRAL RANDOLPH...NORTHWESTERN GREENE AND NORTHERN
CLAY COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3650 9015 3648 9016 3648 9014 3645 9013
      3644 9013 3643 9014 3622 9082 3626 9087
      3632 9075 3637 9075 3650 9052
TIME...MOT...LOC 0348Z 233DEG 26KT 3628 9079

TLSJR

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:32 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph43 min
Apr 30, 10:13 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph47 min
Apr 30, 10:48 PM CDTSpecial Weather StatementMEGClay42 min
May 1, 1:46 AM CDTSpecial Weather StatementMEGLawrence29 min
May 1, 2:36 PM CDTFlash Flood WarningMEGLee, Phillips114 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.